MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL HD EPSCP,4.0,0,167,MITEK; RIGID ENDOSCOPE

MEDOS INTERNATIONAL SARL HD EPSCP,4.0,0,167,MITEK; RIGID ENDOSCOPE
Model Number 242017
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the sales rep that the glass on the endoscopy device was broken.There was no procedure nor patient involvement.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was sent to the supplier and evaluated.It was reported that the glass was broken in hd arthroscope/sinuscope 4.0mm x 0 deg x 167mm (mitek lock).Per service manual operational and diagnostic, this complaint can be confirmed.It was found during evaluation that the optical components inside the optical system of the endoscope were broken and the welding seam between the outer tube and the main body was broken.Further, the image on the camera was blank.Additionally, the outer tube of the endoscope was strongly bent.The whole endoscope shows minimal traces of usage (i.E.Scratches) and the distal end shows usual traces of usage (i.E.Discoloration, deposits).The device was repaired to resolve the issues.After repair, the device was found to be working according to the specifications.The broken welding seam between the outer tube and the main body, the broken optical components inside the optical system of the endoscope, the bent outer tube were caused by applying too much force on the endoscope during usage by the customer as per the manufacturer upon evaluation.Most probably the endoscope fell down or was hit by mistake.The exact circumstances that led to these damages cannot be identified.A manufacturing record evaluation was performed for the finished device serial number (b)(6), and no non-conformance was identified.At this point in time, no corrective action is required, and no further action is warranted.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
HD EPSCP,4.0,0,167,MITEK
Common Device Name
RIGID ENDOSCOPE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
MDR Report Key11124951
Report Number1221934-2021-00026
Device Sequence Number4294119
Product Code HRX
UDI-Device Identifier10886705029143
UDI-Public10886705029143
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number242017
Device Catalogue Number242017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer02/22/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1